Will anything help appetite while on adhd meds?

Tonia - posted on 09/04/2016 ( 2 moms have responded )

7

0

3

Is there anything that can be prescribed or OTC that could help my 10 year old ADHD son? He currently takes Vyvanse but will not eat. When he is not taking it he eats all the time. He is out of control unmedicated but there has to be something to stimulate his appetite..Help please.......

2 Comments

View replies by

Tonia - posted on 09/05/2016

7

0

3

Thank you for your help. It's so hard to see your child lose weight and not want to eat when you know they have to grow and get nutrition. We even tried stopping the medicine but the behavior is intolerable. Thanks again for the advice.

Sarah - posted on 09/04/2016

8,728

0

21

When on Vyvanse, the kids I see as a school nurse do struggle with decreased appetite. Two things; let him have a few months to adjust. I know that sounds a longs time and he may lose weight, but he may even out. Also, timing is everything. If he take his med in the morning he may not get hungry at all until night; then he will eat a lot. So make sure when he does have an appetite, to offer healthy choices. Another idea is to offer a protein shake for him to drink over the course of several hours. You can get some that are only 8 ounces but pack 30 grams of protein.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms